Mississippi, 2004

Hail in Mississippi, August 30, 2004

August 30, 2004 · NWS LIX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Aug 30, 10:20 AM CST, 3 hours 10 minutes earlier.

Area forecast discussion, Aug 30, 10:20 AM CST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
1120 AM CDT MON AUG 30 2004

.DISCUSSION...
NO CHANGES THIS MORNING AS POPS AND TEMPS SEEM TO BE ON TRACK. SOME
SHOWERS ARE DEVELOPING OVER SOUTHEAST MISSISSIPPI AND SOUTHERN
ALABAMA THAT WILL BE MOVING INTO OUR CWA BY EARLY AFTERNOON.
ISOLATED DEVELOPMENT ALREADY STARTING WITHIN CWA AS WELL. THINGS
APPEAR TO BE MORE UNSTABLE THAN PREVIOUSLY INDICATED BUT 30 TO 40
PERCENT POPS SHOULD WORK.

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
MS...NONE.
SE LA AND MS COASTAL WATERS...NONE.

&&

24
Hazardous weather outlook, Aug 30, 9:53 AM CST, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1053 AM CDT MON AUG 30 2004

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-310100-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST. BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST. CHARLES-ST. HELENA-
ST. JAMES-ST. JOHN THE BAPTIST-ST. TAMMANY-TANGIPAHOA-
UPPER JEFFERSON-UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST. BERNARD-
UPPER TERREBONNE-WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-
WILKINSON-
1053 AM CDT MON AUG 30 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL
MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING WILL BE CAPABLE OF
WIND GUSTS 30 TO 40 MPH...OCCASIONAL LIGHTNING...SOME PEA SIZED HAIL
IN THE STRONGER STORMS...AND BRIEF HEAVY RAINFALL. THE PRIMARY TIME
OF OCCURRENCE WILL BE BETWEEN 1230 PM AND 8 PM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THUNDERSTORMS...
THERE IS A LESSER CHANCE OF THUNDERSTORMS EACH DAY THROUGH
SUNDAY...MAINLY JUST AFTERNOON ISOLATED ACTIVITY REMAINING BELOW
SEVERE LIMITS EACH DAY.

TROPICAL...
BY SATURDAY THE AREA OF UNCERTAINTY REGARDING THE FUTURE TRACK OF
HURRICANE FRANCES PLACES A PORTION OF THE EAST GULF OF MEXICO WITHIN
THE RANGE OF POSSIBLE STORM TRACKS. MARINE INTERESTS SHOULD MONITOR
THE FUTURE COURSE OF FRANCES OVER THE UPCOMING WEEKEND BY REFERING TO
THE LATEST HURRICANE ADVISORIES ISSUED BY THE NATIONAL HURRICANE
CENTER.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME.

24

In the hours before

Special weather statement, Aug 30, 12:57 PM CST, 33 minutes before
SPECIAL WEATHER STATEMENT...CORRECTION TO UGC CODING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
157 PM CDT MON AUG 30 2004

LAZ040-060>064-302000-
ORLEANS-ST CHARLES-ST TAMMANY-UPPER JEFFERSON-UPPER PLAQUEMINES-
UPPER ST BERNARD-
157 PM CDT MON AUG 30 2004

...SCATTERED STRONG THUNDERSTORMS OVER METRO NEW ORLEANS...

AT 154 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED STRONG THUNDERSTORMS ACROSS METROPOLITAN NEW ORLEANS.
ONE STORM OVER THE WEST BANK OF JEFFERSON PARISH NEAR AVONDALE AND
WESTWEGO WAS DRIFTING NORTH. ANOTHER STORM WAS LOCATED OVER THE
NORTH AND WEST PORTION OF SLIDELL...AND WAS MOVING SOUTHEAST
AT 10 MILES AN HOUR. THE MAIN THREATS FROM THESE STORMS ARE FREQUENT
LIGHTNING STRIKES...AND TORRENTIAL RAINFALL AMOUNTS OF ONE TO THREE
INCHES IN AN HOUR OR LESS. SOME MINOR FLOODING OF STREETS AND LOW
LYING AREAS IS POSSIBLE THROUGH 3 PM. WIND GUSTS AROUND 30 MPH MAY
ALSO OCCUR NEAR THESE STORMS.

22

The radar

The Mobile radar (KMOB), 86 km away, was scanning. The volume nearest the first event began at 19:30 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Harrison

When
August 30, 1:30 PM CST
Where
Harrison County, Wortham
Measured
1 in hail
Reported by
BROADCAST MEDIA
Coordinates
30.567, -89.133

Quarter size hail was observed.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2004Every state in 2004This day in weather historyWarnings in Mississippi, August 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5432605.